MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SMALL PART KIT, POSTERIOR; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SMALL PART KIT, POSTERIOR; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752173
Medical Device Problem Codes Misconnection (1399); Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that resistance when inserting trocar and it got broken during vitrectomy surgery.The surgery was completed after replacing the product with another one.There was no patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available the manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Upon further assessment, it was determined that the primary issue was related to damage to the infusion cannula.The reported event 1644019-2025-02289 does not meet criteria for reporting as per applicable regulation.No further reports will be submitted under mfg.Report number: 1644019-2025-02289.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional clarification has been received that the primary issue was related to damage to the infusion cannula.

Brand Name
CONSTELLATION SMALL PART KIT, POSTERIOR
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22517780
Report Number1644019-2025-02289
Device Sequence Number9231863
Product Code LRO
UDI-Device Identifier00380657521739
UDI-Public(01)00380657521739(17)260731(11)240801(10)170953
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number8065752173
Device Lot Number170953
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown